Discontinuing Tysabri due to worsening

A board to discuss the newly-released drug Tysabri, (formerly known as Antegren) as a treatment for Multiple Sclerosis

Discontinuing Tysabri due to worsening

Postby lollipop » Fri Feb 23, 2007 8:32 am

It's great that everybody is having such good results with Ty, but I have just decided to STOP after 5 infusions, because of continued worsening of symptoms. No improvements at all... not even a tiny bit! Now, I should consider myself "lucky", since I only have leg weakness and inability to walk unaided. NO other symptoms, except poor circulation in feet due to lack of walking. I have been on a steady decline over the past 5 months, so I can only conclude that it's the Ty!?
My neuro suggested trying IV-Ig instead... wonder if I should just stay away from the meds? Thoughts?
User avatar
lollipop
Getting to Know You...
 
Posts: 18
Joined: Wed Dec 27, 2006 4:00 pm

Advertisement

Postby gabelle » Fri Feb 23, 2007 8:34 pm

You are only the third person that I have read about that has had negative results with Tysabri. I have had 4 infusions with worsening of symptoms. My worsening has also been with the lower extremities. I tend to agree that it is the Tysabri while my neuro has questions. I have tried all of the injectibles and experienced a worsening of symptoms (in my opinion) with each. I had another MRI a couple of weeks ago and it is unchanged (basically no change in the last 2-3 years). My concern is at this rate, another couple of infusions and I will be bed bound. I also am considering using no medications. As I listened to the health talk last pm about MS progression, I came to the conclusion that they really don't know what these meds can and can't do. I really don't know what is the best plan for me, but since I have gotten worse with the Tysabri, I would rather stay functional at this point than take another infusion and risk any further disability progression. My increase in leg weakness put me on the floor today (in a public restroom), so today has been very trying and is making my decision to stop the Tysabri easier.
User avatar
gabelle
Getting to Know You...
 
Posts: 22
Joined: Mon Oct 16, 2006 3:00 pm
Location: Georgia

Postby ewizabeth » Sat Feb 24, 2007 12:42 pm

I'm sorry for both of you in having poor results with Tysabri. I had less than stellar results with AC&R. My neuro doesn't even suggest Tysabri for me. I can see me having unpleasant side effects too somehow. I think if there's a chance of a weird or unpleasant side effect, it's going to happen to me. In my case, it really does seem as though the treatments makes the disease worse for me, IVSM included.

If I don't stay in the Tovaxin trial, then I might be taking a break from the meds for awhile. That's an option the doctor suggested I think about. ...Especially since I had an unremarkable MRI last week (and I have been off meds for two months.)
Take care, Ewizabeth Previously Avonex, Rebif & Copaxone RRMS ~Tysabri, 31 infusions, ended 9/09. Starting Copaxone 12/09, waiting for Cladribine to be approved in 2010.
User avatar
ewizabeth
Family Elder
 
Posts: 270
Joined: Fri Jun 25, 2004 3:00 pm
Location: Near Chicago


Return to Tysabri (Antegren or Natalizumab)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users